Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 55, NWS Jackson, KY

June 5, 2007Breathitt County, Lee County, Owsley County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 5, 2007, 6:12 PM EDT for Breathitt County, Lee County, Owsley County, Kentucky. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2007, 6:12 PM EDT (22:12 UTC)
Expired
Jun 5, 2007, 7:15 PM EDT
In force
63 min
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

Counties Breathitt County, KY, Lee County, KY, Owsley County, KY

The radar

The Jackson,KY radar (KJKL), 21 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 6:29 PM EDTHAIL 1.25Beattyville, KY
Jun 5, 7:00 PM EDTHAIL 15 N Jackson, KYIN MT. CARMEL AREA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:47 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 052212
SVRJKL
KYC025-129-189-052315-
/O.NEW.KJKL.SV.W.0055.070605T2212Z-070605T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
612 PM EDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BREATHITT COUNTY IN SOUTHEAST KENTUCKY
  LEE COUNTY IN SOUTHEAST KENTUCKY
  OWSLEY COUNTY IN SOUTHEAST KENTUCKY

* UNTIL 715 PM EDT

* AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  CRYSTAL...OR 6 MILES EAST OF IRVINE...AND MOVING SOUTHEAST AT 40
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MALONEY...BEATTYVILLE...PROCTOR AND ZOE BY 620 PM EDT...
  AIREDALE...PRIMROSE...ST. HELENS AND VADA BY 625 PM EDT...
  CANYON FALLS AND MONICA BY 630 PM EDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3736 8366 3735 8372 3757 8389 3762 8387
      3764 8382 3766 8383 3771 8370 3762 8350
      3767 8343 3755 8301 3753 8301 3752 8309
      3746 8313 3735 8338 3738 8347 3733 8355
      3733 8364

$$

GREIF
4 follow-up statements
000 
WWUS53 KJKL 052224
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
623 PM EDT TUE JUN 5 2007

KYC025-129-189-052315-
/O.CON.KJKL.SV.W.0055.000000T0000Z-070605T2315Z/
LEE KY-BREATHITT KY-OWSLEY KY-
623 PM EDT TUE JUN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR OWSLEY...BREATHITT AND LEE COUNTIES...

AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS
LOCATED NEAR WHYNOT...OR ABOUT 6 MILES NORTHWEST OF BEATTYVILLE...
MOVING SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MALONEY...BEATTYVILLE...PROCTOR AND CORGLETON BY 630 PM EDT...
  ST. HELENS...AIREDALE...PRIMROSE AND VADA BY 635 PM EDT...
  ATHOL AND TALLEGA BY 640 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HAIL UP TO THE SIZE OF QUARTERS HAS BEEN REPORTED IN ESTILL COUNTY 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL 
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 
2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3736 8366 3735 8372 3757 8389 3762 8387
      3764 8382 3766 8383 3771 8370 3762 8350
      3767 8343 3755 8301 3753 8301 3752 8309
      3746 8313 3735 8338 3738 8347 3733 8355
      3733 8364

$$

DUSTY
000 
WWUS53 KJKL 052254
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
652 PM EDT TUE JUN 5 2007

KYC025-129-189-052315-
/O.CON.KJKL.SV.W.0055.000000T0000Z-070605T2315Z/
LEE KY-BREATHITT KY-OWSLEY KY-
652 PM EDT TUE JUN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR OWSLEY...BREATHITT AND LEE COUNTIES...

AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS
LOCATED NEAR YEADON...OR ABOUT NEAR JACKSON...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  INVERNESS...QUICKSAND...DUMONT AND JACKSON BY 700 PM EDT...
  SMITH BRANCH...PORTSMOUTH...WILSTACY AND FLINTVILLE BY 705 PM
  EDT...
  PRESS AND SIKES BY 710 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HAIL UP TO THE SIZE OF HALF DOLLARS HAS BEEN REPORTED WITH THIS 
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL 
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 
2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3736 8366 3735 8372 3757 8389 3762 8387
      3764 8382 3766 8383 3771 8370 3762 8350
      3767 8343 3755 8301 3753 8301 3752 8309
      3746 8313 3735 8338 3738 8347 3733 8355
      3733 8364

$$
DUSTY
000 
WWUS53 KJKL 052259
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
658 PM EDT TUE JUN 5 2007

KYC129-052308-
/O.CAN.KJKL.SV.W.0055.000000T0000Z-070605T2315Z/
LEE KY-
658 PM EDT TUE JUN 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR LEE COUNTY IS CANCELLED...

LAT...LON 3736 8366 3736 8381 3747 8389 3751 8389
      3748 8384 3753 8366 3750 8359 3763 8354
      3763 8346 3767 8342 3755 8301 3753 8308
      3746 8314 3738 8331 3736 8339 3738 8348
      3733 8356 3726 8354

$$

KYC025-189-052315-
/O.CON.KJKL.SV.W.0055.000000T0000Z-070605T2315Z/
BREATHITT KY-OWSLEY KY-
658 PM EDT TUE JUN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR OWSLEY AND BREATHITT COUNTIES...

AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR YEADON...OR ABOUT NEAR JACKSON...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PORTSMOUTH...HAGINSVILLE...WILSTACY AND PRESS BY 705 PM EDT...
  SIKES AND ROUSSEAU BY 710 PM EDT...
  LUNAH...CAMP LEWIS AND GUAGE BY 715 PM EDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 3736 8366 3736 8381 3747 8389 3751 8389
      3748 8384 3753 8366 3750 8359 3763 8354
      3763 8346 3767 8342 3755 8301 3753 8308
      3746 8314 3738 8331 3736 8339 3738 8348
      3733 8356 3726 8354

$$

GREIF
000 
WWUS53 KJKL 052315
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
715 PM EDT TUE JUN 5 2007

KYC025-189-052323-
/O.EXP.KJKL.SV.W.0055.000000T0000Z-070605T2315Z/
BREATHITT KY-OWSLEY KY-
715 PM EDT TUE JUN 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR OWSLEY AND BREATHITT COUNTIES
EXPIRES AT 715 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEASTERN KENTUCKY.

THE STORM THAT PROMPTED THE WARNING HAS DIMINISHED TO LESS THAN 
SEVERE. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE 
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3736 8366 3736 8381 3747 8389 3751 8389
      3748 8384 3753 8366 3750 8359 3763 8354
      3763 8346 3767 8342 3755 8301 3753 8308
      3746 8314 3738 8331 3736 8339 3738 8348
      3733 8356 3726 8354

$$

DUSTY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:38 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 5, 3:38 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
338 PM EDT TUE JUN 5 2007

.SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/...UPDATED

CONVECTION HAS QUICKLY FIRED OVER THE AREA THIS AFTERNOON. UNDER
SEVERE THUNDERSTORM WATCH UNTIL 9 PM FOR MUCH OF OUR CWA...EXCEPT FOR
AREAS NEAR THE WEST VIRGINIA BORDER. MUCAPES HAVE DECREASE TO
1000-1500 J/KG OVER MUCH OF THE AREA...WITH LI/S RANGING FROM -1 IN
THE EAST...TO -5 OVER CENTRAL KY. INITIAL BATCH OF CONVECTION WILL
CONTINUE MOVING ESE ACROSS THE AREA. A COLD FRONT AND H5 TROF WILL
SWING THROUGH THE AREA THIS EVENING...BRINGING ANOTHER BATCH OF
CONVECTION OVER THE AREA. ACTIVITY SHOULD BEGIN TO WIND DOWN THOUGH
AFTER SUNSET. TAPERED POPS DOWN TO ACCOUNT FOR THIS. SOME FOG SHOULD
BEGIN TO DEVELOP OVERNIGHT TONIGHT. SOUNDINGS INDICATE FAVORABLE
CONDITIONS FOR SOME LOCALLY DENSE FOG...ESPECIALLY IN VALLEYS AND
AREAS THAT RECEIVE RAIN TODAY. PRECIP SHOULD END BEFORE 9Z. DRY AIR
AND HIGH PRESSURE MOVES OVER THE AREA WEDNESDAY...RETURNING THE
MOSTLY SUNNY SKIES TO THE AREA. CLOUDS WILL INCREASE A LITTLE LATER
WEDNESDAY NIGHT AND THURSDAY AS A GOOD PUSH OF WARM 850 AIR MOVES
OVER THE AREA. WENT WITH WARMER MOS THROUGH THE PERIOD.

.LONG TERM.../FRIDAY THROUGH TUESDAY/...UPDATED

MODELS HAVE MADE A SHIFT TO A WEAKER H5 HIGH OVER THE SOUTHEASTERN
UNITED STATES OVER THE WEEKEND. THIS WILL ALLOW FOR A COLD FRONT TO
MOVE ACROSS THE AREA ON FRIDAY INTO FRIDAY EVENING. AFTER THAT...HIGH
PRESSURE BUILD IN FOR SATURDAY INTO SUNDAY. TEMPS WILL NOT BE QUITE
AS WARM AS ONCE FORECASTED THOUGH...MAINLY TOPPING OUT IN THE MID TO
UPPER 80S. THE FRONT WILL STALL TO OUR SOUTH OVER THE WEEKEND...THEN
BEGIN TO RETURN NORTH AS A WARM FRONT MONDAY AND TUESDAY...BRINGING A
CHANCE OF SHOWERS AND THUNDERSTORMS BACK TO THE AREA. GENERALLY SIDED
CLOSER TO THE ECMWF AND HPC MANUAL PROGS FOR THE EXTENDED.

&&

.AVIATION.../18Z TO 18Z/...UPDATED

SHOWERS AND THUNDERSTORMS WERE MOVING ACROSS THE AREA THIS AFTERNOON.
THESE MAY HIT SOME OF THE TAF SITES...ESPECIALLY JKL...THIS
AFTERNOON. THE SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY WIND DOWN
AFTER SUNSET. AREAS OF FOG WILL DEVELOP OVERNIGHT...AND PRODUCING IFR
VIS AT LOZ AND SME...WITH MVFR AT JKL. SOME VALLEY LOCATIONS WILL
ALSO LIKELY SEE SOME DENSE FOG OVERNIGHT. OTHERWISE...EXPECT VFR
CONDITIONS ON WEDNESDAY AS HIGH PRESSURE BUILDS OVER THE AREA.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...WJM
LONG TERM...WJM
AVIATION...WJM
Hazardous weather outlook, Jun 5, 3:58 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
358 PM EDT TUE JUN 5 2007

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106-108-109-
111>118-061100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-WOLFE-MAGOFFIN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-
LESLIE-LETCHER-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...CAMPTON...
SALYERSVILLE...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...WHITESBURG
358 PM EDT TUE JUN 5 2007

...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME STORMS MAY
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY DOWNPOURS WILL
ALSO BE POSSIBLE. ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE AFTER
MIDNIGHT.

AREAS OF FOG ARE EXPECTED TO DEVELOP OVERNIGHT. SOME OF THE FOG MAY
BE LOCALLY DENSE...REDUCING VISIBILITIES TO AROUND A QUARTER OF A
MILE AT TIMES...ESPECIALLY IN AREAS THAT RECEIVED RAIN TODAY...AND
ALSO IN RIVER VALLEYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY INTO FRIDAY NIGHT.
THUNDERSTORMS ARE ALSO POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN JACKSON THIS EVENING.

KYZ107-110-119-120-061100-
JOHNSON-FLOYD-MARTIN-PIKE-
INCLUDING THE CITIES OF...PAINTSVILLE...PRESTONSBURG...INEZ...
PIKEVILLE
358 PM EDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME STORMS
MAY CONTAIN SMALL HAIL...GUSTY WINDS...AND HEAVY DOWNPOURS. ISOLATED
THUNDERSTORMS WILL STILL BE POSSIBLE AFTER MIDNIGHT.

AREAS OF FOG ARE EXPECTED TO DEVELOP OVERNIGHT. SOME OF THE FOG MAY
BE LOCALLY DENSE...REDUCING VISIBILITIES TO AROUND A QUARTER OF A
MILE AT TIMES...ESPECIALLY IN AREAS THAT RECEIVED RAIN TODAY...AND
ALSO IN RIVER VALLEYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY INTO FRIDAY NIGHT.
THUNDERSTORMS ARE ALSO POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAIL OR STRONG WINDS TO THE
NATIONAL WEATHER SERVICE IN JACKSON THIS EVENING.

WJM

In the hours before

Special weather statement, Jun 5, 5:39 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
539 PM EDT TUE JUN 5 2007

KYZ058-059-069-052245-
POWELL-ESTILL-JACKSON-
539 PM EDT TUE JUN 5 2007

...A STRONG THUNDERSTORM TO AFFECT POWELL AND ESTILL AND NORTHWESTERN
JACKSON COUNTIES THROUGH 645 PM EDT THIS EVENING...

AT 539 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
HARRIS FERRY...MOVING SOUTHEAST AT 30 MPH.

THIS STORM WILL BE NEAR HARRIS FERRY AROUND 545 PM EDT...PALMER
AROUND 550 PM EDT...FOX AROUND 555 PM EDT...SANDHILL AROUND 600 PM
EDT...AND NORTH IRVINE AROUND 605 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jun 5, 5:50 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
550 PM EDT TUE JUN 5 2007

KYZ113-115-117-052230-
KNOTT-PERRY-LESLIE-
550 PM EDT TUE JUN 5 2007

...A LINE OF STRONG THUNDERSTORMS TO AFFECT KNOTT AND EASTERN PERRY
AND LESLIE COUNTIES THROUGH 630 PM EDT THIS EVENING...

AT 550 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MOUSIE TO AVAWAM TO 10 MILES SOUTHWEST OF BOBS FORK...
MOVING SOUTHEAST AT 35 MPH.

THE STORMS WILL BE NEAR WISCOAL AROUND 555 PM EDT...VIPER AROUND 600
PM EDT...REDFOX AROUND 605 PM EDT...YEADDISS AROUND 610 PM EDT...AND
SPRUCE PINE AROUND 615 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Local storm report, Jun 5, 5:55 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
555 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             MANCHESTER              37.15N 83.77W
06/05/2007  M0.88 INCH       CLAY               KY   EMERGENCY MNGR

            NICKEL SIZED HAIL FELL FOR OVER 5 MINUTES IN DOWNTOWN
            MANCHESTER.

&&

DUSTY
Local storm report, Jun 5, 6:06 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
606 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             5 NW IRVINE             37.75N 84.03W
06/05/2007  E1.00 INCH       ESTILL             KY   TRAINED SPOTTER

&&

DUSTY
Special weather statement, Jun 5, 6:10 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
610 PM EDT TUE JUN 5 2007

KYZ058-111-112-114-052245-
ESTILL-LEE-BREATHITT-OWSLEY-
610 PM EDT TUE JUN 5 2007

...A LINE OF STRONG THUNDERSTORMS TO AFFECT EASTERN ESTILL AND LEE
AND WESTERN BREATHITT AND OWSLEY COUNTIES THROUGH 645 PM EDT THIS
EVENING...

AT 610 PM EDT...STRONG THUNDERSTORMS WERE LOCATED NEAR COW CREEK...
MOVING SOUTHEAST AT 40 MPH.

THIS STORM WILL BE NEAR WHYNOT AROUND 615 PM EDT...MOUNT OLIVE AROUND
620 PM EDT...ST. HELENS AROUND 625 PM EDT...TALLEGA AROUND 630 PM
EDT...AND ATHOL AROUND 635 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Local storm report, Jun 5, 6:11 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
611 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             LONDON                  37.13N 84.08W
06/05/2007  M0.75 INCH       LAUREL             KY   TRAINED SPOTTER

&&

DUSTY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:34 PM EDTSevere Thunderstorm WarningJKLBreathitt, Wolfe26 min
Jun 5, 2:01 PM EDTSevere Thunderstorm WarningJKLBath, Montgomery44 min
Jun 5, 2:58 PM EDTSevere Thunderstorm WarningJKLElliott32 min
Jun 5, 3:18 PM EDTSevere Thunderstorm WarningJKLMorgan27 min
Jun 5, 3:24 PM EDTSevere Thunderstorm WarningJKLBreathitt, Wolfe36 min
Jun 5, 3:34 PM EDTSevere Thunderstorm WarningJKLJohnson, Magoffin41 min
Jun 5, 4:02 PM EDTSevere Thunderstorm WarningJKLRockcastle28 min
Jun 5, 4:11 PM EDTSevere Thunderstorm WarningJKLFloyd, Magoffin34 min
Jun 5, 4:45 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike45 min
Jun 5, 4:50 PM EDTSevere Thunderstorm WarningJKLJackson25 min
Jun 5, 4:53 PM EDTSevere Thunderstorm WarningJKLLaurel, Rockcastle52 min
Jun 5, 5:31 PM EDTSevere Thunderstorm WarningJKLClay44 min
Jun 5, 5:41 PM EDTSevere Thunderstorm WarningJKLLaurel, Rockcastle49 min
Jun 5, 5:43 PM EDTSevere Thunderstorm WarningJKLEstill47 min
Jun 5, 5:59 PM EDTSevere Thunderstorm WarningJKLJackson46 min
Jun 5, 6:07 PM EDTSevere Thunderstorm WarningJKLKnott, Letcher, Perry38 min
Jun 5, 6:20 PM EDTSevere Thunderstorm WarningJKLClay, Leslie50 min
Jun 5, 6:27 PM EDTSevere Thunderstorm WarningJKLWolfe33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.